Alert archive / New Mexico / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 98, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 29, 2006, 3:56 PM MDT for Mora County, New Mexico. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2006, 3:56 PM MDT (21:56 UTC)
- Expired
- Aug 29, 2006, 5:00 PM MDT
- In force
- 64 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Mora County, NM
The radar
The Cannon AFB radar (KFDX), 195 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:15 PM MDT, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 29, 2:15 PM MDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 215 PM MDT TUE AUG 29 2006 .DISCUSSION...THUNDERSTORMS FORMING OVER THE HIGH TERRAIN THIS AFTERNOON FUELED BY ABUNDANT LOW AND MID LEVEL MOISTURE. DEW POINTS ARE IN THE 50S AT THE SURFACE AND WAS 7C AT 700 MB THIS MORNING ON SOUNDING. THE ATMOSPHERE DRIES OUT A BIT ABOVE 600 MB KEEPING PRECIPITABLE WATER VALUES GENERALLY LESS THAN AN INCH. NEVERTHELESS...STORMS COULD STILL PRODUCE LOCALLY HEAVY RAIN...ESPECIALLY IN THE SOUTHWEST WHERE UPPER LEVEL STEERING FLOW IS THE WEAKEST. OF COURSE ANY RAIN ON SATURATED GROUND WILL PRODUCE QUICK RUNOFF AND POSSIBLE FLOODING. IN ADDITION...THE DRIER AIR ALOFT COULD ACTUALLY INCREASE POTENTIAL INSTABILITY AND FOSTER A COUPLE HAIL PRODUCING STORMS LATE THIS AFTERNOON/EARLY THIS EVENING. HIGH TERRAIN AND SOUTHWEST AREAS WILL REMAIN THE MOST FAVORED FOR THUNDERSTORMS WED AND THU AS THAT AREA REMAINS CLOSEST TO DEEPEST MOISTURE READILY EVIDENT ON WATER VAPOR IMAGERY OVER OLD MEXICO. BOTH NAM AND GFS IN AGREEMENT WITH COLD FRONT BACKING INTO THE STATE FRIDAY. THIS WILL TEMPORARILY SHIFT THE FOCUS TO THE NORTHEAST. HOWEVER...THE NORTHEAST WILL STABILIZE IN COOL AIR SATURDAY WHILE THE SOUTHWEST AGAIN BECOMES ACTIVE AS LOW LEVEL MOISTURE IS REPLENISHED. UNSETTLED WEATHER WILL CONTINUE INTO NEXT WEEK AS DISTURBANCES IN ACTIVE NORTHWEST FLOW ALOFT ACT ON RESIDUAL MOISTURE OVER NM. NO MAJOR TEMPERATURE CHANGES OTHER THAN LOWERING HIGH TEMPS IN THE NORTHEAST FRI/SAT DUE TO GOOD AGREEMENT OF FRONTAL PUSH...KD && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 54 89 57 89 / 0 0 5 10 GALLUP.......................... 48 84 50 84 / 10 10 10 20 GRANTS.......................... 51 84 49 83 / 10 10 10 20 GLENWOOD........................ 61 86 57 85 / 30 30 30 30 CHAMA........................... 41 79 40 78 / 10 10 10 20 LOS ALAMOS...................... 52 81 50 83 / 10 10 10 10 RED RIVER....................... 43 72 38 74 / 10 10 10 10 TAOS............................ 46 82 46 83 / 10 10 10 10 SANTA FE........................ 51 81 51 85 / 10 10 10 10 SANTA FE AIRPORT................ 54 84 54 85 / 10 10 10 10 ESPANOLA........................ 52 88 50 87 / 10 10 10 10 ALBUQUERQUE HEIGHTS............. 63 87 62 87 / 10 10 10 10 ALBUQUERQUE VALLEY.............. 59 88 58 88 / 20 10 10 10 ALBUQUERQUE FOOTHILLS........... 60 85 58 88 / 20 10 10 10 ALBUQUERQUE WEST MESA........... 61 87 60 90 / 10 10 10 10 SOCORRO......................... 60 89 58 84 / 20 20 10 20 SANDIA PARK/CEDAR CREST......... 51 79 49 80 / 20 10 10 10 MORIARTY/ESTANCIA............... 50 85 50 84 / 20 10 10 10 CARRIZOZO....................... 57 83 57 82 / 20 20 10 20 RUIDOSO......................... 53 75 53 75 / 20 30 10 30 RATON........................... 50 83 48 85 / 10 10 5 5 LAS VEGAS....................... 50 81 51 82 / 20 10 10 10 ROY............................. 56 81 57 82 / 20 5 5 5 CLAYTON......................... 57 86 58 88 / 10 0 5 5 SANTA ROSA...................... 56 88 56 90 / 10 10 5 5 TUCUMCARI....................... 63 90 63 92 / 10 5 0 5 FORT SUMNER..................... 61 89 61 89 / 10 10 0 5 CLOVIS.......................... 61 87 62 90 / 10 5 5 5 PORTALES........................ 61 88 62 91 / 10 5 5 5 ROSWELL......................... 64 89 66 92 / 10 10 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Aug 29, 5:54 AM MDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 554 AM MDT TUE AUG 29 2006 NMZ001>021-026-301200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 554 AM MDT TUE AUG 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER... A FEW THUNDERSTORMS MAY PRODUCE HEAVY RAIN AND LOCALIZED FLOODING WITHIN AND EAST OF THE SOUTHWEST MOUNTAINS...AND ALONG THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FRIDAY AFTERNOON AND EVENING...THE POTENTIAL EXISTS FOR A FEW SEVERE THUNDERSTORMS TO DEVELOP ALONG AND EAST OF I-25 AND ALONG AND NORTH OF I-40. THE MAIN THREATS WILL INCLUDE LARGE HAIL...DAMAGING WINDS AND POSSIBLY AN ISOLATED TORNADO. THROUGHOUT THE WEEKEND...SOME THUNDERSTORMS MAY PRODUCE HEAVY RAIN AND LOCALIZED FLOODING ALONG AND SOUTH OF I-40. FLOODING ALONG STREAMS WILL CONTINUE TO BE A CONCERN...INCLUDING RIO BONITO AND CARRIZO CREEK FLOWING INTO THE RIO RUIDOSO. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY AFTERNOON AND EVENING IN COLFAX...UNION...MORA...HARDING...SAN MIGUEL AND QUAY COUNTIES. REPORT RISING WATER LEVELS 44
In the hours before
Special weather statement, Aug 29, 2:47 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 247 PM MDT TUE AUG 29 2006 NMZ005-292300- NORTHEAST HIGHLANDS- 247 PM MDT TUE AUG 29 2006 ...HEAVY SHOWERS IN COLFAX COUNTY... HEAVY SHOWERS IN SPOTS ARE DEVELOPING IN PORTIONS OF COLFAX COUNTY. THE HEAVIEST SHOWER IS WEST OF RATON AND SOUTH OF STATE ROAD 555. THIS STORM IS MOVING VERY SLOWLY TO THE SOUTHEAST. THROUGH LATE AFTERNOON...EXPECT INTENSE RAINFALL OF 1 TO 2 INCHES PER HOUR. SOME LIGHTNING AND THUNDER ARE ALSO POSSIBLE...ALONG WITH SMALL HAIL. AREAS IMPACTED INCLUDE INTERSTTAE 25 FROM MAXWELL NORTH TO RATON... AND NEAR THE MAXWELL NATIONAL WILDLIFE REFUGE. SMALL STREAMS...ARROYOS...AND DITCHES WILL FILL RAPIDLY. DRIVERS SHOULD EXPECT PATCHES OF DEEP WATER ON ROADS...AND BLOCKAGE OF LOW WATER CROSSINGS BY FLOWING WATER. DO NOT ATTEMPT TO CROSS FLOWING WATER. CONTINUE TO LISTEN FOR ADDITIONAL STATEMENT REGARDING STORM TRENDS AND LOCATIONS. SHY
Nearby
Severe Thunderstorm Warnings in New Mexico, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.